MAUDE Adverse Event Report: AV-TEMECULA-CT HI-TORQUE PILOT GUIDE WIRE

AV-TEMECULA-CT HI-TORQUE PILOT GUIDE WIRE
Catalog Number 1010480-H
Health Effect - Clinical Code Perforation (2001)
Date of Event 05/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.It should be noted that the reported patient effect(s) of perforation is listed in the hi-torque guide wires instructions for use (ifu) as a known patient effect of coronary stenting procedures.The investigation determined the reported failure to advance appears to be related to circumstances of the procedure as it is likely that as the guide wire was advanced resistance was met with the moderately calcified anatomy resulting in the reported failure to advance.A conclusive cause for the reported perforation, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that a balance middle weight (bmw) guide wire was placed in the left anterior descending (lad).Using a buddy wire technique, a hi-torque pilot guide wire was advanced to the bmw without issue, however, the device failed to cross the moderately calcified lesion as a perforation occurred at the ht pilot lad site.The device was removed without reported issue and balloon angioplasty was performed for 2 minutes as treatment.The perforation was resolved.No additional information was provided.

Brand Name
HI-TORQUE PILOT GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7507724
Report Number2024168-2018-03498
Device Sequence Number1645479
Product Code DQX
UDI-Device Identifier08717648073854
UDI-Public08717648073854
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K060449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Catalogue Number1010480-H
Device Lot Number8011571
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2018
Initial Report FDA Received Date05/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALANCE MIDDLE WEIGHT (BMW) GUIDE WIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight95